MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942816450
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.A percutaneous coronary intervention (pci) was performed on an ostial lesion.A 4.50 x 16mm synergy megatron was inserted, but a mid shaft fracture occurred.The device was removed, and the procedure was successfully completed.No patient complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Additional information: b5: it was further reported that the target lesion was located in the left main (lm) artery.The shaft break occurred while trying to remove the device.The shaft break occurred due to the shaft was trapped behind the aortic valve up against the wall of the aorta.The shaft was trapped up against the wall of the guide and was pulled out of the patient.No patient complications resulted in relation to this event and the patient was reported to be good post procedure.E1: (b)(6).E3: physician.
 
Event or Problem Description
It was reported that a shaft break occurred.A percutaneous coronary intervention (pci) was performed on an ostial lesion.A 4.50 x 16mm synergy megatron was inserted, but a mid shaft fracture occurred.The device was removed, and the procedure was successfully completed.No patient complications were reported in relation to this event.It was further reported that the target lesion was located in the left main (lm) artery.The shaft break occurred while trying to remove the device.The shaft break occurred due to the shaft was trapped behind the aortic valve up against the wall of the aorta.The shaft was trapped up against the wall of the guide and was pulled out of the patient.No patient complications resulted in relation to this event and the patient was reported to be good post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: synergy megatron mr us 4.50 x 16mm stent delivery system (sds), catheter was returned for analysis, the following attributes were examined: stent profile: no stent was returned, the stent was implanted in the patient.Balloon profile: the balloon cones were reviewed, and no issues were noted.Tip profile: a visual and microscopic examination of the bumper tip showed no signs of distal tip damage.Hypotube profile: a visual and tactile examination of the hypotube shaft found multiple kinks.Shaft polymer extrusion profile: a visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found a shaft break at the site of the wire exchange port.No other issues were identified during analysis.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14242568
Report Number2134265-2022-04930
Device Sequence Number4887723
Product Code NIQ
UDI-Device Identifier08714729985631
UDI-Public08714729985631
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2022
Device Model NumberH7493942816450
Device Lot Number0027195888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer04/27/2022
05/20/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date05/18/2022
05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown